| Model Number |
PED-400-25 |
| Medical Device Problem Codes |
Activation Failure (3270); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/28/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the pipeline could not be opened in the blood vessel and the stent was difficult to withdraw from the catheter.The resistance was in the middle section.The catheter was flushed continuously with heparanized saline.The physician released the load (slack) in the system in an attempt to resolve the issue.The catheter nor the pushwire were damaged.The pipeline was not used off-label and the devices were prepared as indicated in the ifu.There were no patient symptoms or complications associated with the event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 13mm and a 8mm neck diameter.It was noted the patient's vessel tortuosity was severe.A dapt was administered but the pru level was unknown.The angiographic result post procedure showed internal carotid aneurysm.Ancillary devices include: 6f 115 navien.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that the distal section did not open.
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the pipeline flex embolization device and marksman catheter was returned for analysis within a shipping box, within a plastic bio-pouch, and within an opened pipeline flex inner pouch (b218428).¿ visual inspection/damage location details: the pipeline flex embolization device was returned within the marksman catheter.The pi peline flex pusher was found extending out from within the marksman catheter hub for ~195.0cm.The pipeline flex pusher was found stuck at the marksman catheter hub.The marksman catheter body was found kinked at ~7.8cm from the distal tip.The marksman catheter distal tip was found in good condition.The pipeline flex embolization device could not be pushed or pulled out from within the marksman catheter.Therefore, the marksman catheter was dissected (cut) to remove the stuck pipeline flex embolization device.No bends or kinks were found with the pipeline flex pusher.The pusher was found intact.The pusher resheathing pad was found in good condition.The pipeline flex braid proximal and distal ends were found open, but damaged (frayed).The pipeline flex pusher sleeves were found damaged.No bends or kinks were found with the pipeline flex pusher tip coil.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter resistance¿ report was confirmed.It is possible the damage found with the marksman catheter (kinking) and the patient¿s ¿severe¿ vessel tortuosity contributed to the event.Advancing/retrieving the device against resistance can cause damage (fraying) to the pipeline flex braid.The investigation determined that this event was similar to those already investigated, and another investigation is not necessary.Regarding the customer¿s ¿failure/incomplete open distal¿ report, the issue could not be confirmed as the device has been fully deployed and re-sheathed.In addition, the returned braid was found open.It is likely the damage found with the pipeline flex braid and the patient¿s ¿severe¿ vessel tortuosity contributed to the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.